Alert archive / Arizona / Flash Flood Warnings in 2016
Flash Flood Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jun 28, 2016, 5:15 PM MST for Gila County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2016, 5:15 PM MST (00:15 UTC)
- Expired
- Jun 28, 2016, 8:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 118 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 60 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 3533 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
101
WGUS55 KFGZ 290015
FFWFGZ
AZC007-290315-
/O.NEW.KFGZ.FF.W.0001.160629T0015Z-160629T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
515 PM MST TUE JUN 28 2016
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN GILA COUNTY IN EAST CENTRAL ARIZONA...
* UNTIL 815 PM MST
* AT 511 PM MST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE SOUTHERN END OF THE CEDAR FIRE OVER THE WEST
FORK OF CEDAR CREEK. UP TO ONE INCH OF RAIN HAS ALREADY FALLEN.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* FLASH FLOODING WILL COME DOWN THE WEST FORK OF CEDAR CREEK MOVING
SOUTH TOWARD THE TOWN OF CEDAR CREEK IN NORTHEASTERN GILA COUNTY.
EXCESSIVE RAINFALL OVER THE BURN SCAR WILL RESULT IN DEBRIS FLOW
MOVING THROUGH THE CEDAR CREEK DRAINAGE. THE DEBRIS FLOW CAN
CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.
ADDITIONAL RAINFALL AMOUNTS OF 1.0 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
HEAVY RAINFALL OVER THE CEDAR FIRE SCAR WILL LIKELY TRIGGER LIFE
THREATENING FLASH FLOODS AND DEBRIS FLOWS IN AND DOWNSTREAM OF THE
FIRE AREA. RESIDENCES IN THE COMMUNITY OF CEDAR CREEK MAY BE AFFECTED
BY HIGH WATER AND DEBRIS. SOME ROADWAYS WILL BE INUNDATED OR WASHED
OUT. MOVE TO HIGHER GROUND IMMEDIATELY. AREAS IMPACTED BY THIS
WARNING INCLUDE BUT ARE NOT LIMITED TO CARRIZO...THE CEDAR CREEK
COMMUNITY...LONG TOM CANYON...CEDAR CANYON...AND US HIGHWAY 60 FROM
CARRIZO TO FORESTDALE.
&&
LAT...LON 3397 11014 3396 11013 3390 11017 3392 11019
3398 11020
$$
TC3 follow-up statements
013
WGUS75 KFGZ 290041
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
541 PM MST TUE JUN 28 2016
AZC007-290315-
/O.CON.KFGZ.FF.W.0001.000000T0000Z-160629T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA AZ-
541 PM MST TUE JUN 28 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MST FOR
NORTHEASTERN GILA COUNTY...
AT 537 PM MST...DOPPLER RADAR INDICATED THAT THE HEAVY RAIN ACROSS
THE SOUTHERN END OF THE CEDAR WILDFIRE BURN SCAR IS DECREASING. UP
TO ONE INCH OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS
LIKELY OR OCCURRING.
ADDITIONAL RAINFALL AMOUNTS OF 0.25 ARE POSSIBLE OVER THE
SOUTHERN END OF THE CEDAR WILDFIRE BURN SCAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
HEAVY RAINFALL OVER THE CEDAR FIRE SCAR WILL LIKELY TRIGGER LIFE
THREATENING FLASH FLOODS AND DEBRIS FLOWS IN AND DOWNSTREAM OF THE
FIRE AREA. RESIDENCES IN THE COMMUNITY OF CEDAR CREEK MAY BE AFFECTED
BY HIGH WATER AND DEBRIS. SOME ROADWAYS WILL BE INUNDATED OR WASHED
OUT. MOVE TO HIGHER GROUND IMMEDIATELY. AREAS IMPACTED BY THIS
WARNING INCLUDE BUT ARE NOT LIMITED...THE CEDAR CREEK COMMUNITY.
&&
LAT...LON 3397 11014 3396 11013 3390 11017 3392 11019
3398 11020
$$
TC468
WGUS75 KFGZ 290131
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
631 PM MST TUE JUN 28 2016
AZC007-290315-
/O.CON.KFGZ.FF.W.0001.000000T0000Z-160629T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA AZ-
631 PM MST TUE JUN 28 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MST FOR
NORTHEASTERN GILA COUNTY...
AT 624 PM MST...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IN
CEDAR CREEK WITH A 1 TO 2 FOOT PUSH OF WATER AND DEBRIS MOVE SOUTH
THROUGH THE CEDAR CREEK DRAINAGE, STILL ABOVE THE TOWN OF CEDAR
CREEK. RADAR ESTIMATES UP TO ONE INCH OF RAIN HAS FALLEN OVER THE
SOUTHERN END OF THE CEDAR WILDFIRE BURN SCAR. FLASH FLOODING
ALONG CEDAR CREEK IS OCCURRING.
NO ADDITIONAL RAINFALL IS EXPECTED OVER THE NEXT HOUR OR TWO AS
STORMS HAVE MOVED SOUTH OF THE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL OVER THE CEDAR FIRE SCAR WILL LIKELY TRIGGER LIFE
THREATENING FLASH FLOODS AND DEBRIS FLOWS IN AND DOWNSTREAM OF THE
FIRE AREA. RESIDENCES IN THE COMMUNITY OF CEDAR CREEK MAY BE AFFECTED
BY HIGH WATER AND DEBRIS. SOME ROADWAYS WILL BE INUNDATED OR WASHED
OUT. MOVE TO HIGHER GROUND IMMEDIATELY. AREAS IMPACTED BY THIS
WARNING INCLUDE BUT ARE NOT LIMITED TO THE CEDAR CREEK
COMMUNITY.
&&
LAT...LON 3397 11014 3396 11013 3390 11017 3392 11019
3398 11020
$$
TC098
WGUS75 KFGZ 290149
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
649 PM MST TUE JUN 28 2016
AZC007-290157-
/O.CAN.KFGZ.FF.W.0001.000000T0000Z-160629T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA AZ-
649 PM MST TUE JUN 28 2016
...THE FLASH FLOOD WARNING FOR NORTHEASTERN GILA COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED ACROSS THE WARNING AREA AND WATERS ARE
RECEDING. SIGNIFICANT FLOOD IMPACTS WERE NOT OBSERVED DURING THIS
EVENT.
LAT...LON 3397 11014 3396 11013 3390 11017 3392 11019
3398 11020
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 4:25 PM MST, 50 minutes earlier.
Area forecast discussion, Jun 28, 4:25 PM MST, 50 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 425 PM MST TUE JUN 28 2016 .SYNOPSIS...Monsoon activity will be on the increase over the next few days as a moist southerly flow develops across Arizona. Look for showers and thunderstorms each day with the best potential for heavy rain arriving on Thursday and Friday. && .DISCUSSION...So far today, isolated to scattered showers and thunderstorms have occurred across much of northern Arizona. In terms of severe weather, heavy rain over the city of Flagstaff late morning caused some urban flooding there. Current radar indicates the focus for convection has shifted to southern Yavapai and northern Gila Counties this afternoon. In addition, outflows generated from convection in far northeast Arizona today may kick off some storms in the Little Colorado River Valley over the next couple of hours. For Wednesday through Friday...The high center gradually shifts to a position over Texas with a southerly flow developing across Arizona. Model forecasts continue to indicate that this moist southerly wind flow will draw deeper moisture into the region from over Northwest Mexico and the Gulf of California. At this point, it looks like Thursday and Friday show the best potential for storms producing very heavy rainfall. From Saturday onward...The flow becomes more westerly with origins from over the eastern Pacific Ocean. Under this regime look for a bit of drying and stabilization with a downturn in thunderstorm activity anticipated. && .AVIATION...For the 00Z Package...Sct-numrs shra/tsra and isold +tsra will persist through 01z-03z, roughly west and north of a line from KRQE to KGCN to KPRC. Isold or single cell activity elsewhere. The strongest storms will produce mvfr conditions with heavy rain, small hail and wind gusts to 45kts. Similar conditions expected aft 17z-19z Wednesday, activity will likely stretch farther east to the White Mtns when compared to today. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...An active monsoon pattern is now in place across the district. This means daily shower and thunderstorm activity. Storm motion become nearly stationary and terrain driven by Wednesday and Thursday. Expect erratic and gusty winds near showers and storms. Friday through Sunday...Expect active monsoon weather with scattered showers and thunderstorms each day. Activity may decrease somewhat by Sunday as drier westerly flow develops, but this remains to be seen. Temperatures will be right around seasonal averages. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...RR AVIATION...Peterson FIRE WEATHER...Peterson For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Local storm report, Jun 28, 11:43 AM MST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1143 AM MST TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM HEAVY RAIN FLAGSTAFF 35.19N 111.62W
06/28/2016 E2.00 INCH COCONINO AZ LAW ENFORCEMENT
RADAR ESTIMATED STORM TOTAL RAINFALL...FLAGSTAFF
SHERIFF OFFICE REPORTED WATER UP TO CAR DOORS NEAR AND
SOUTH OF DOWNTOWN FLAGSTAFF
&&
EVENT NUMBER FGZ1600190
TRCThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 5:21 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 24 min |
| Jun 29, 12:27 PM MST | Special Weather Statement | FGZ | Yavapai | 33 min |
| Jun 29, 12:48 PM MST | Special Weather Statement | FGZ | 27 min | |
| Jun 29, 1:06 PM MST | Special Weather Statement | FGZ | 39 min | |
| Jun 29, 1:15 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Jun 29, 1:31 PM MST | Special Weather Statement | FGZ | 44 min | |
| Jun 29, 1:34 PM MST | Special Weather Statement | FGZ | 26 min | |
| Jun 29, 2:31 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 29 min |
| Jun 29, 2:57 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 18 min |
| Jun 29, 3:30 PM MST | Special Weather Statement | FGZ | 30 min | |
| Jun 29, 4:03 PM MST | Areal Flood Advisory | FGZ | Coconino, Gila, Navajo | 3 hr |
| Jun 29, 4:54 PM MST | Flash Flood Warning | FGZ | Coconino, Gila | 111 min |
Nearby
Flash Flood Warnings in Arizona, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.